x
Breaking News
More () »

Toledo news, weather, traffic and sports | Toledo, Ohio, | wtol.com

Children's Robitussin, Dimetapp cough medicine recalled for possible overdose risk

The children's cough syrup came with the wrong dosing cups, so there's a chance parents may not notice and would give their kids too much.

WASHINGTON — GSK Consumer Healthcare has announced it is voluntarily recalling three lots of its children's cough syrup, including Children's Robitussin Honey Cough and Chest Congestion and Children's Dimetapp Cold and Cough, because the products came with the wrong dosing cups.

According to the company, the recalled cough syrups came with dosing cups only marked for 20 mL. The Children's Robitussin should have had 5 mL and 10 mL levels marked as well and Dimetapp should have included a 10 mL marking, according to the recall.  

The danger is that parents may accidentally overdose a child by putting too much cough syrup in the cups. 

As of Thursday, the company said it has not received any reports of illnesses or complaints regarding the incorrect dosing cups supplied with the product.

The recall is limited to three specific lots distributed nationwide between Feb. 5, 2020 and June 3, 2020. The lot and expiration date can be found both on the bottle label and the bottom of the box it came in. 

For the Children's Robitussin Honey Cough and Chest Congestion DM (4 ounces), the recall includes lots "02177" and "02178," with an expiration date of January 2022. While the recalled Children's Dimetapp Cold and Cough (8 ounces) products include lot "CL8292," expiring in September 2021.

Credit: FDA
GSK Consumer Healthcare is voluntarily recalling three lots of Children's Robitussin and Children's Dimetapp cough medicine due to the inclusion of incorrect dosing cups.

The recall notice posted on the FDA's website said the error was discovered during a review of the packaging documents for the products.

"There is a potential risk of accidental overdose if caregivers dispensing the syrup do not notice the discrepancies between the graduations printed on the dosing cups and the indicated amounts to be administered," the recall notice stated.

The company said symptoms of overdose of either product may include: impaired coordination, elevated blood pressure or heart rate, a lack of energy and enthusiasm, severe dizziness or drowsiness, slow heart rate, fainting, psychotic behaviour, seizure, nausea, vomiting, constipation, diarrhea, abdominal pain, hallucinations and other concerns. 

Consumers with questions regarding this recall or to report an adverse experience please call 1-800-762-4675, Monday – Friday, 8:00am – 6:00pm EST.

RELATED: Nearly 43,000 pounds of ground beef recalled for possible E. coli contamination

RELATED: Infant teething spoons recalled because they can break in the mouth